Alert archive / Texas / Gale Warnings in 2016

Gale Warning 8, NWS Houston/Galveston, TX

November 18, 2016

NWS Houston/Galveston, TX issued this gale warning at Nov 18, 2016, 1:46 PM CST. It took effect at Nov 18, 2016, 7:01 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 1:46 PM CST (19:46 UTC)
In effect from
Nov 18, 2016, 7:01 PM CST
Expired
Nov 19, 2016, 9:00 AM CST
In force
14 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

474 
WHUS74 KHGX 181946
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
146 PM CST FRI NOV 18 2016

...VERY STRONG NORTHERLY WINDS ACROSS THE LOCAL BAY AND GULF
WATERS TONIGHT THROUGH SATURDAY MORNING...

.COLD FRONT WILL MOVE OFF THE COAST AROUND SUNSET THIS EVENING.
EXPECT FREQUENT GUSTS TO GALE BEHIND THE FRONT THIS EVENING
THROUGH EARLY SATURDAY MORNING.

GMZ350-355-370-375-190400-
/O.NEW.KHGX.SC.Y.0056.161118T2300Z-161119T0300Z/
/O.UPG.KHGX.GL.A.0004.161119T0300Z-161119T1800Z/
/O.NEW.KHGX.GL.W.0008.161119T0300Z-161119T1500Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
146 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY. 

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE.

* SEAS...4 TO 7 FEET NEARSHORE AND 7 TO 12 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-190400-
/O.UPG.KHGX.GL.A.0004.161119T0300Z-161119T1800Z/
/O.NEW.KHGX.SC.Y.0056.161118T2300Z-161119T1500Z/
MATAGORDA BAY-GALVESTON BAY-
146 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 AM CST SATURDAY. 

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
496 
WHUS74 KHGX 190101
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
701 PM CST FRI NOV 18 2016

...VERY STRONG NORTH WINDS WILL PREVAIL TONIGHT IN THE WAKE OF A
STRONG COLD FRONT...

.A COLD FRONT HAS MOVED OFF THE COAST AND NORTH WINDS WILL
INCREASE TO 20 TO 25 KNOTS OVER THE BAYS AND 25 TO 35 KNOTS WITH
GUSTS TO NEAR 40 KNOTS OVER THE GULF WATERS. 

GMZ350-355-370-375-191500-
/O.CAN.KHGX.SC.Y.0056.000000T0000Z-161119T0300Z/
/O.EXT.KHGX.GL.W.0008.161119T0101Z-161119T1500Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
701 PM CST FRI NOV 18 2016

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS REPLACED THE
SMALL CRAFT ADVISORY OVER THE GULF WATERS WITH A GALE WARNING.

* WINDS...NORTH 25 TO 35 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND
  40 KNOTS.

* SEAS...5 TO 8 FEET NEARSHORE AND 7 TO 12 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-191500-
/O.CON.KHGX.SC.Y.0056.000000T0000Z-161119T1500Z/
MATAGORDA BAY-GALVESTON BAY-
701 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE.

* BAYS...ROUGH TO VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
124 
WHUS74 KHGX 190326
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
926 PM CST FRI NOV 18 2016

...VERY STRONG NORTH WINDS WILL PREVAIL TONIGHT IN THE WAKE OF A
STRONG COLD FRONT...

.A COLD FRONT HAS MOVED OFF THE COAST AND NORTH WINDS WILL
INCREASE TO 20 TO 25 KNOTS OVER THE BAYS AND 25 TO 35 KNOTS WITH
GUSTS TO NEAR 40 KNOTS OVER THE GULF WATERS.

GMZ350-355-370-375-191500-
/O.CON.KHGX.GL.W.0008.000000T0000Z-161119T1500Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
926 PM CST FRI NOV 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE GULF WATERS THROUGH 9 AM
SATURDAY MORNING.

* WINDS...NORTH 25 TO 35 KNOTS WITH FREQUENT GUSTS BETWEEN 35 
  AND 40 KNOTS. 

* SEAS...5 TO 8 FEET NEARSHORE AND 7 TO 12 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-191500-
/O.CON.KHGX.SC.Y.0056.000000T0000Z-161119T1500Z/
MATAGORDA BAY-GALVESTON BAY-
926 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE.

* BAYS...ROUGH TO VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
489 
WHUS74 KHGX 191036
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CST SAT NOV 19 2016

...STRONG NORTH WINDS THIS MORNING...

.NORTH WINDS HAVE STRENGTHENED ACROSS THE UPPER TEXAS COASTAL GULF
WATERS BEHIND A LATE FRIDAY COLD FRONTAL PASSAGE. EARLY DAY GULF
WIND MAGNITUDES WILL RANGE BETWEEN 20 AND 30 KNOTS...15 TO 25
KNOTS OVER THE LOCAL BAYS...OVER EITHER ELEVATED GULF SEAS OR
ROUGH BAY WATERS. AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST...
WINDS WILL SIGNIFICANTLY WEAKEN THROUGH THE AFTERNOON.

GMZ350-355-191800-
/O.CON.KHGX.GL.W.0008.000000T0000Z-161119T1500Z/
/O.EXB.KHGX.SC.Y.0056.161119T1500Z-161119T1800Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
436 AM CST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON
CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY. 

* WINDS...NORTH 20 TO 30 KNOTS WITH OCCANSIONAL MORNING GUSTS TO
  GALE FORCE. AFTERNOON 15 TO 20 KNOTS.

* SEAS...IN THE MORNING...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8
  FEET SUBSIDING TO 3 TO 5 FEET IN THE AFTERNOON.

* BAYS...ROUGH IN THE MORNING...CHOPPY IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-191845-
/O.CON.KHGX.GL.W.0008.000000T0000Z-161119T1500Z/
/O.EXB.KHGX.SC.Y.0056.161119T1500Z-161120T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
436 AM CST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CST THIS EVENING. 

* WINDS...NORTH 20 TO 30 KNOTS WITH OCCASIONAL MORNING GUSTS TO
  GALE FORCE. AFTERNOON 20 TO 25 KNOTS.

* SEAS...IN THE MORNING...SEAS 7 TO 10 FEET WITH OCCASIONAL SEAS
  UP TO 13 FEET SUBSIDING TO 6 TO 8 FEET WITH OCCASIONAL SEAS UP
  TO 10 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-191800-
/O.EXT.KHGX.SC.Y.0056.000000T0000Z-161119T1800Z/
MATAGORDA BAY-
436 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH 15 TO 25 KNOTS WITH GUSTS TO NEAR GALE FORCE IN
  THE MORNING. 15 TO 20 KNOTS THIS AFTERNOON.

* BAYS...ROUGH IN THE MORNING...CHOPPY IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-191500-
/O.CON.KHGX.SC.Y.0056.000000T0000Z-161119T1500Z/
GALVESTON BAY-
436 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS IN THE MORNING...15 TO 20 KNOTS
  IN THE AFTERNOON.

* BAYS...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
556 
WHUS74 KHGX 191508
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
908 AM CST SAT NOV 19 2016

...STRONG NORTH WINDS THIS MORNING...

.STRONG NORTHERLY WINDS CONTINUE ALONG THE UPPER TEXAS COAST AND
GULF OF MEXICO WATERS BUT WINDS HAVE DECREASED BELOW GALE WARNING
CRITERIA. THE GALE WARNING HAS EXPIRED BUT A SMALL CRAFT ADVISORY
WILL BE IN EFFECT THROUGH THE AFTERNOON. WINDS AND SEAS ARE
EXPECTED TO GRADUALLY DECREASE THROUGH THE DAY. ADVISORY
CONDITIONS SHOULD END BEFORE TONIGHT.

GMZ350-355-192315-
/O.EXP.KHGX.GL.W.0008.000000T0000Z-161119T1500Z/
/O.EXT.KHGX.SC.Y.0056.000000T0000Z-161120T0000Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
908 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY.

* WINDS...NORTH 20 TO 30 KNOTS DECREASING TO AROUND 20 KNOTS THIS
  AFTERNOON.

* SEAS...5 TO 7 FEET SUBSIDING TO 4 TO 6 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-192315-
/O.EXP.KHGX.GL.W.0008.000000T0000Z-161119T1500Z/
/O.CON.KHGX.SC.Y.0056.000000T0000Z-161120T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
908 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CST THIS EVENING.

* WINDS...NORTH 20 TO 30 KNOTS BECOMING 20 TO 25 KNOTS IN THE
  AFTERNOON.

* SEAS...8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 13 FEET SUBSIDING
  TO 6 TO 8 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-191800-
/O.EXP.KHGX.SC.Y.0056.000000T0000Z-161119T1500Z/
/O.NEW.KHGX.SC.Y.0057.161119T1508Z-161119T1800Z/
GALVESTON BAY-
908 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTH AROUND 20 KNOTS IN THE MORNING...15 TO 20 KNOTS  
IN THE AFTERNOON.

* BAYS...CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-191800-
/O.CON.KHGX.SC.Y.0056.000000T0000Z-161119T1800Z/
MATAGORDA BAY-
908 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH 15 TO 25 KNOTS WITH 15 TO 20 KNOTS THIS
  AFTERNOON.

* BAYS...ROUGH IN THE MORNING...CHOPPY IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Nov 18, 11:47 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 18, 11:47 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 AM CST Fri Nov 18 2016

.AVIATION...
The cold front will be moving into the KCLL site sometime around
18Z...KIAH 21-22Z...and KGLS 23-24Z. However, some of the high res
models are indicating a slightly faster movement. Main hazards
will thunderstorms with a chance of gusty winds in the stronger
storms. Behind the front north winds will develop with a brief
period of gusts to 20 knots possible over the inland sites through
sunset. However, KHOU and KLBX will likely see a long period of
gusts to 22 knots overnight and Saturday morning. KGLS will likely
see a long period of gusts to 34 knots after 05Z this evening
through 15Z Saturday morning.

40

&&

.PREV DISCUSSION... /ISSUED 1047 AM CST Fri Nov 18 2016/

DISCUSSION...
Front is making good southward progress and on the doorstep of
northern counties. Should start seeing band of shra/tstms fill in
as it approaches the coast and merges with moisture/precip moving
up the Texas coastline. Forecast is in good shape...just minor
tweaks based on trends.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      72  42  62  37  65 /  70   0   0   0   0
Houston (IAH)              80  46  64  40  65 /  70  10   0   0   0
Galveston (GLS)            80  53  63  51  64 /  60  40   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for the
     following zones: Brazoria...Chambers...Galveston...
     Matagorda.

GM...Gale Watch from 9 PM CST this evening through Saturday morning
     for the following zones: Coastal waters from Freeport to
     the Matagorda Ship Channel out 20 NM...Coastal waters from
     High Island to Freeport out 20 NM...Galveston Bay...
     Matagorda Bay...Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until noon CST today for the
     following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Waters from Freeport to
     the Matagorda Ship Channel from 20 to 60 NM...Waters from
     High Island to Freeport from 20 to 60 NM.

&&

Discussion...47
Aviation/Marine...40
Hazardous weather outlook, Nov 18, 4:17 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 AM CST FRI NOV 18 2016

TXZ163-164-176>179-195>200-210>214-226-227-235>238-191300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
417 AM CST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. LOOK FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT.
BEHIND THE FRONT...WIND ADVISORIES MIGHT BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIGNIFICANTLY COOLER TEMPERATURES CAN BE EXPECTED ON SATURDAY AND
SUNDAY. COLDEST OVERNIGHT LOWS ARE EXPECTED SUNDAY MORNING WITH INLAND
READINGS IN THE MID 30S TO LOWER 40S. NO FREEZE IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-191300-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
417 AM CST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE OFF THE COAST LATE THIS AFTERNOON AND
THROUGH THE COASTAL WATERS THIS EVENING WITH STRONG OFFSHORE WINDS
DEVELOPING IN ITS WAKE. SMALL CRAFT ADVISORIES WILL BE NEEDED...AND
GALE WARNINGS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OFFSHORE WINDS WILL REMAIN STRONG ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 9:29 PM CSTGale WatchHGX16 hr
Nov 17, 9:29 PM CSTSmall Craft AdvisoryHGX9 hr
Nov 18, 10:45 AM CSTRip Current StatementHGXBrazoria, Chambers, Galveston, Matagorda7 hr
Nov 18, 1:46 PM CSTSmall Craft AdvisoryHGX28 hr
Nov 18, 2:38 PM CSTSpecial Weather StatementHGXMatagorda, Wharton22 min
Nov 18, 3:02 PM CSTWind AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Jackson, Matagorda18 hr
Nov 18, 3:26 PM CSTSpecial Weather StatementHGXBrazoria49 min
Nov 18, 4:15 PM CSTSpecial Weather StatementHGXGalveston45 min
Nov 18, 4:29 PM CSTSpecial Marine WarningHGX91 min
Nov 18, 4:54 PM CSTSpecial Marine WarningHGX96 min

Nearby

Gale Warnings in Texas, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.